Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2016, 11:33 AM EDT for 4 counties in Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 11:33 AM EDT (15:33 UTC)
- Expired
- Jul 5, 2016, 12:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
Counties Cherokee County, GA, Cobb County, GA, Forsyth County, GA, Hall County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WWUS82 KFFC 051533
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE JUL 5 2016
GAZ014-021>023-032-033-051600-
COBB GA-DAWSON GA-NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-HALL GA-
1133 AM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR COBB...SOUTHEASTERN DAWSON...
NORTH FULTON...CHEROKEE...FORSYTH AND SOUTHERN HALL COUNTIES UNTIL
NOON EDT...
AT 1132 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CUMMING TO NEAR KENNESAW...AND MOVING EAST AT 30
MPH.
HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...GAINESVILLE...CANTON...CUMMING...SANDY
SPRINGS... ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...MILTON...KENNESAW...
WOODSTOCK...ACWORTH...SUGAR HILL...POWDER SPRINGS...BUFORD...HOLLY
SPRINGS AND FLOWERY BRANCH.
LAT...LON 3436 8371 3414 8399 3417 8406 3410 8411
3406 8410 3403 8414 3403 8417 3399 8419
3400 8422 3400 8424 3396 8428 3397 8434
3386 8435 3384 8438 3389 8473 3403 8474
3408 8471 3408 8466 3415 8466 3437 8452
TIME...MOT...LOC 1532Z 260DEG 28KT 3421 8420 3400 8458
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 7:34 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 5, 7:34 AM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 734 AM EDT TUE JUL 5 2016 .PREV DISCUSSION... /Issued 347 AM EDT TUE JUL 5 2016/ .SHORT TERM /Today through Wednesday/... While the broad ridge off the southeast CONUS has contributed an elevated warm layer to help suppress convective development through the holiday weekend...an upper shortwave and more enhanced moisture field traversing the area from the west should provide enough forcing and instability to trigger more widespread showers and storms today. Median SBCAPE values from short term ensemble guidance gets us in the 1500-2000 J/kg range and thermal profiles indicate PWATs upwards of 2.0 inches this afternoon so hydrometeor loading could have extra aid with downdrafts. Main threats therefore are looking to be gusty winds up to 45 mph...brief heavy rainfall...and frequent lightning. The greatest chance today will be mainly along and north of a LaGrange to Warrenton line where the best forcing looks to be. Southeast portions of the area may still be fighting against the ridge to limit updrafts and stronger development. This however is where the afternoon temps/dewpts result in heat indices reaching 105 degrees therefore a heat advisory has been issued from noon until 6 PM across east Central GA. Wednesday may be a similar story as a secondary impulse couples with the aforementioned first piece of energy to still aid in convective forcing. Have not gone likely pops but general 40% chance area-wide since ridge to southeast should be weaker and any lingering boundaries from Tuesday development may locally enhance triggering pretty much anywhere in the CWA. Temps...while still warm...should stay under heat advisory levels due to more widespread cu field limiting peak diurnal heating. Baker && .LONG TERM /Wednesday Night through Monday/... Long Range models show good agreement with weak disturbances keeping a chance of showers and possibly a few thunderstorms in the forecast across north GA Wednesday night and into Thursday. At this time... models are exiting these disturbances east by Thursday afternoon with increased ridging and a weak northwest flow aloft developing by Thursday evening. The west to northwest flow should push some drier air into the forecast area for Friday and help hold afternoon convection down to more isolated in coverage. This appears to be short-lived as a low pressure system pushes across the Great Lakes region Friday night and drags a frontal boundary into the TN Valley region by Saturday morning. Although confidence of the front sagging into the state is low to medium for this time of year... models are currently showing the front slipping into at least north GA on Saturday and helping to provide a focus for afternoon convection. The stalled boundary... coupled with an active west to northwest flow aloft will warrant showing a chance of showers and thunderstorms over the weekend and into the first of next week. Otherwise... expecting slightly warmer than normal temperatures to prevail... with highs generally in the 90s and lows in the 70s... except 80s and 60s respectively in the mountains. 39 && .AVIATION... 12Z Update... Mainly VFR conditions for north sites and initial IFR/MVFR cig deck for southern sites. Main concern will be on shower/storm coverage and timing for today. Coverage should fill in with influence of shortwave disturbance from the west. Northern sites have greatest chance so have prevailing TSRA in 18-22z period while TEMPO for southern sites. Could have VCSH as early as 15z. Mid morning thru afternoon expect CIGS at 4-5 kft. Winds should be SW/WSW 7-12 kts with some gusts of 16-20 kts after about 18z. Potential for higher VRB winds and reduced VSBYS with any storm development. Late period going into Wednesday should see another chance of SHRA returning mainly to the northern sites so have PROB30 at KATL after 12z Wed. //ATL Confidence...12Z Update... Medium on precip timing and coverage. Medium on Wed morning cigs. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 94 73 94 74 / 50 40 40 30 Atlanta 92 74 91 75 / 60 30 40 30 Blairsville 84 68 86 68 / 60 40 40 40 Cartersville 88 72 90 73 / 60 30 40 30 Columbus 95 75 94 75 / 50 30 40 20 Gainesville 90 73 90 73 / 60 40 40 30 Macon 97 75 96 75 / 50 30 40 20 Rome 89 73 91 73 / 70 30 40 30 Peachtree City 92 72 92 72 / 50 30 40 30 Vidalia 97 77 96 77 / 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 6 PM EDT this evening FOR THE FOLLOWING ZONES: Baldwin...Bibb...Bleckley...Crawford...Crisp... Dodge...Dooly...Emanuel...Glascock...Greene...Hancock... Houston...Jasper...Jefferson...Johnson...Jones...Laurens... Macon...Monroe...Montgomery...Peach...Pulaski...Putnam... Taliaferro...Telfair...Toombs...Treutlen...Twiggs...Warren... Washington...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Baker LONG TERM....39 AVIATION...Baker
Hazardous weather outlook, Jul 5, 3:27 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 AM EDT TUE JUL 5 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060730- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 327 AM EDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE TODAY FOR MUCH OF THE AREA AND DANGEROUS HEAT IN EAST CENTRAL GEORGIA... AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS COULD BECOME STRONG... MAINLY ALONG AND NORTH OF A LAGRANGE TO WARRENTON LINE BETWEEN NOON AND 10 PM. THUNDERSTORM CHANCES SHOULD DIMINISH BY 11 PM WITH LOSS OF DAYTIME HEATING. MUCH OF EAST CENTRAL GEORGIA LOOKS TO REACH HEAT INDICES OF 105 DEGREES THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED ACCORDINGLY FROM NOON UNTIL 6 PM. PLEASE SEE THE NPW-FFC PRODUCT FOR MORE DETAILS. WEATHER HAZARDS EXPECTED... ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS. DANGEROUS HEAT IN EAST CENTRAL GEORGIA WILL BRING THE EXTRA RISK OF HEAT EXHAUSTION OR HEAT STROKE THIS AFTERNOON. PLEASE LIMIT OUTDOOR EXPOSURE AND DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 5, 11:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT TUE JUL 5 2016
GAZ014-021>023-032-033-051600-
COBB GA-DAWSON GA-NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-HALL GA-
1133 AM EDT TUE JUL 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR COBB...SOUTHEASTERN DAWSON...
NORTH FULTON...CHEROKEE...FORSYTH AND SOUTHERN HALL COUNTIES UNTIL
NOON EDT...
AT 1132 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CUMMING TO NEAR KENNESAW...AND MOVING EAST AT 30
MPH.
HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...GAINESVILLE...CANTON...CUMMING...SANDY
SPRINGS... ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...MILTON...KENNESAW...
WOODSTOCK...ACWORTH...SUGAR HILL...POWDER SPRINGS...BUFORD...HOLLY
SPRINGS AND FLOWERY BRANCH.
LAT...LON 3436 8371 3414 8399 3417 8406 3410 8411
3406 8410 3403 8414 3403 8417 3399 8419
3400 8422 3400 8424 3396 8428 3397 8434
3386 8435 3384 8438 3389 8473 3403 8474
3408 8471 3408 8466 3415 8466 3437 8452
TIME...MOT...LOC 1532Z 260DEG 28KT 3421 8420 3400 8458The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:21 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Crawford, Crisp, Dodge and 28 more | 15 hr |
| Jul 5, 12:42 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 33 min |
| Jul 5, 1:31 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Jul 5, 2:02 PM EDT | Special Weather Statement | FFC | Muscogee | 28 min |
| Jul 5, 2:03 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 27 min |
| Jul 5, 2:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | FFC | Lamar, Spalding | 20 min |
| Jul 5, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 27 min |
| Jul 5, 2:56 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 34 min |
| Jul 5, 3:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 5, 3:25 PM EDT | Special Weather Statement | FFC | Putnam | 35 min |
| Jul 5, 3:40 PM EDT | Special Weather Statement | FFC | Baldwin, Greene | 20 min |
| Jul 5, 3:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Jul 5, 4:05 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 25 min |
| Jul 5, 4:08 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 37 min |
| Jul 5, 4:28 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 32 min |
| Jul 5, 4:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 5, 5:47 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.